Fibroids, Mirena and Zoladex

by Annie
(UK)

Hi Wray,

My friend has been admitted to hospital due to complications with large fibroids and the Mirena coil, which has been pushed out by the fibroid causing a very high temperature due to subsequent pelvic and lung infection. She has suffered with extremely heavy and problematic periods since the onset of menstruation, becoming chronically anaemic at different times and housebound due to irregular and flooding periods (she is 48). I think she may have had a couple of Mirena's fitted, so possibly for 10 years or so. The hospital have said they are going to treat with Zoladex by injection and if this doesn't work will do a hysterectomy. I know your views on pharmaceutical drugs and hysterectomy and know you will have the answers by way of Natpro, vitamin D and supplements.

I have been on Natpro alongside vitamin D3 high strength for several years with your help (which has enabled me to feel the most well I have felt in my life) and would so very much appreciate your advice for my friend who I am very worried about.

Many, many thanks in advance Wray.

Annie xx

Comments for Fibroids, Mirena and Zoladex

Click here to add your own comments

Jul 31, 2013
Fibroids, Mirena and Zoladex
by: Joy

Hi Annie

Hope you are well. I am so sorry to hear about your friend. I am sure that Wray will go into this in great detail but I can tell you that Natpro and vitamin D is definitely the way to go. But your friend also needs huge amounts of anti-inflammatories as fibroids is caused by oxidative stress. The inflammation needs to be take care of with high amounts of cysteine (NAC) and Taurine.

The Mirena is probably one of the worst contraceptives going - see here.

Also the side effects of Zoladex are hectic.

I am sure that Wray will go into much more detail. I hope your friend gets better soon.

Take care.
Joy



Aug 01, 2013
Fibroids, Mirena and Zoladex
by: Annie UK

Hi Joy,

Once again thanks for taking the time to advise. Since my original post the lung infection has been confirmed as pneumonia - I imagine she's become so low with everything it's left her open to infection.
Am about to order another Sunumbra from you - is amazing! Don't suppose you'd have the supplement list for the Hair Complex at all?

Many thanks again Joy,

Annie x

Aug 02, 2013
Fibroids, Mirena and Zoladex
by: Wray

Hi Annie Bless you for the kind words, and I'm delighted you have been helped so much. Your poor friend, what a mess she's in now. Of all the Contraceptives, the Mirena is one I dislike the most, closely followed by MPA or Provera as it's known. The Mirena does not release progesterone as many women are lead to believe, but a progestin called levonorgestrel. This has been shown to lower progesterone levels, plus impeding the blood flow in the uterine arteries, see here and here. Levonorgestrel is derived from testosterone, so has androgenic properties, which can cause Hair Loss. This is the prescribing information here, and please see here too. You might like to read these comments here from women who've used the Mirena. Zoladex is not needed, progesterone stops heavy bleeding, although 400mg/day or more are needed. Sometimes it needs help and there are a number of nutrients which assist. They are given on our Menstruation page. It appears she's been overwhelmed by oestrogen all her life, with little progesterone to counter it. Oestrogen cause the lining of the uterus to build up, it's a mitogen. Progesterone inhibits mitosis, so stops the build up and changes the lining into a secretory lining, ready for an egg should the woman fall pregnant. There's more info about this on the menstruation page. Zoladex is a GnRH agonist, in other words it causes the over production of LH and FSH. These normally stimulate oestrogen and testosterone production, but if a great deal is produced it suppresses this, after an initial flare of the two hormones. All too familiar to us with the initial flare of oestrogen when starting progesterone! These drugs have to be classified in the worst category to me. Instead of using natural, gentle healers, they force the body into an unnatural state. Before she has a hyst, she might like to read this page here. Continued below

Aug 02, 2013
Fibroids, Mirena and Zoladex Part 2
by: Wray

Hi Annie Fibroids are caused by oxidative stress, large amounts of antioxidants should be taken, in particular vitamin D, it appears a lack of it could be the cause. Taking it certainly shrinks the fibroids, see here, here, here, here, here and here. It would be far better if she had the fibroid removed rather than a full hyst, that's if the nutrients aren't coping. It's taken much time for the fibroids to grow that large, so it will take time to shrink them. Oestrogen of course exacerbates them, being the mitogen it is. Please ask her to have a vitamin D test done, as you know yourself, it's low in most people living in the UK. Birmingham Hospital send out test kits for £25 and the results back by email. Please ignore their 'adequate' level which follows NHS recommendations, it's far too low. Blood levels should be 175-250nmol/L. And not the 50nmol/L the NHS state! If she wants to chat to someone in the UK about progesterone and vitamin D, please ask her to contact Julienne via her website here. She can supply both if your friend decides to go that route. Do let me know how she gets on. Take care Wray

Aug 02, 2013
Hair Complex
by: Joy

Hi Annie

See I told you that Wray would go into valuable detail!!

I have not forgotten about the info on the Hair Complex, I have not had a reply back from the supplier who has recently had maintenance done on her house. She is more or less back to normal,I will send her a little reminder.

Glad you are liking the Sunumbra Sunscreen it is brilliant stuff, I even rub some on my feet at night just before getting into bed - result, lovely soft feet!! Try it!! *wink*

Take care and I wish your friend well.

xxx

Aug 05, 2013
Fibroids
by: Annie UK

Thanks Wray for that extremely informative response which I have forwarded to my friend. She has now been sent home from hospital with Norethisterone and Mefenamic Acid (I remember that one well because of the chronic nausea) and they've advised her to take the mini pill!!!!!!! I know, I know. I'm convinced she must be in the thick of peri-menopause but they've said all is normal apart from the fibroids which they will treat for 3 months with Zoladex. I have advised my friend about Natpro and vitamin D etc in the past, but it is very difficult to sway people away from the advice of doctors who are convinced they need to prescribe what the pharmaceutical companies have advised.

Joy, you are a joy - thanks also for your reply and I look forward to that :)

Thanks so much.
Annie xx

Aug 06, 2013
Fibroids
by: Wray

Hi Annie Well I can only hope your last appeal to her meets ears willing to listen. When one considers all the damage done to her by drugs, it's rather strange she is still taking them! Let us know how she fares. Joy is indeed a joy! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...